MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGICAL MESH
Catalog Number 1201015
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hernia (2240)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusion can be made.While the clinician has stated the issue to be possible device related and possible procedure related, based on the information provided we are unable to determine to what extent, if any, the phasix st mesh may have caused or contributed to the patient's abdominal wall thickening and hernia recurrence.Recurrence is a known inherent risk of hernia repair surgery.Regarding recurrence the warning section of the instructions-for-use state, "to prevent recurrences when repairing hernias, phasix st mesh must be large enough to provide sufficient overlap beyond the margins of the repair/primary closure.Careful attention to mesh fixation placement and spacing will help prevent excessive tension or gap formation between the mesh and fascial tissue.A review of the manufacturing records was performed and found that the lot was manufactured to specification.If additional information is provided, a supplemental emdr will be submitted.Remains implanted.
 
Event or Problem Description
It was reported to davol that a patient who is part of the (b)(6), experienced a hernia recurrence.On (b)(6) 2017 - the subject patient underwent a robotic-assisted umbilical hernia repair with implant of the phasix st mesh.At this time a concomitant procedure of a bilateral transversus abdominus plane block was performed.The phasix st mesh was positioned so that its edges extend beyond the margins of the defect by at least 5cm.The mesh was fixed in place with both mechanical (non bard/davol securestrap) and suture.On (b)(6) 2018 - the subject patient underwent a physical exam in which the clinician noted subcutaneous abdominal wall thickening.As reported, there was no "identifiable fascial defect" on exam and the patient was scheduled for an ultrasound to check for hernia recurrence.On (b)(6) 2019 - the patient underwent an ultrasound, which showed a hernia recurrence.The abdominal wall thickening and recurrence have been assessed per the clinician as mild and as being 'possibly related' to the study device and 'possibly related' to the index procedure.This hernia recurrence has been assessed as mild severity.The information provided indicates intervention is required to treat the recurrence; however, has not been scheduled or performed to date.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8265346
Report Number1213643-2019-00382
Device Sequence Number11138229
Product Code OWT
UDI-Device Identifier00801741095344
UDI-Public(01)00801741095344
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source other,study
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Catalogue Number1201015
Device Lot NumberHUAP0383
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2019
Initial Report FDA Received Date01/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;